Alert archive / Rhode Island / Flash Flood Warnings in 2013

Flash Flood Warning 54, NWS Boston/Norton, MA

September 2, 20134 counties in Rhode Island

NWS Boston/Norton, MA issued this flash flood warning at Sep 2, 2013, 1:04 PM EDT for 4 counties in Rhode Island. It was in force for 3 hr. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2013, 1:04 PM EDT (17:04 UTC)
Expired
Sep 2, 2013, 4:00 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Bristol County, RI, Kent County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 1:09 PM EDTFLOODScituate, RIPLAINFIELD PIKE IS FLOODING WITH WATER HALFWAY UP THE TIRES AT THE RAMP TO 295.
Sep 2, 1:23 PM EDTFLOODCoventry, RIROUTE 102 WAS FLOODED WITH UP TO A FOOT OF WATER NEAR THE COVENTRY WEST GREENWICH LINE.
Sep 2, 1:37 PM EDTFLOODWest Greenwich, RIROUTE 102 CLOSED AT I95 EXIT 5 INTERCHANGE WITH SEVERAL FEET OF WATER ACROSS THE ROAD.
Sep 2, 1:37 PM EDTFLOODWest Greenwich, RIROUTE 102 CLOSED DUE TO FLOODING AT I95 EXIT 5 INTERCHANGE
Sep 2, 1:41 PM EDTFLOODCranston, RICAR STUCK IN THE ROTARY WITH A MAN ON THE ROOF OF THE CAR.
Sep 2, 1:42 PM EDTFLOODCoventry, RINUMEROUS ROADS WERE FLOODED WITH 1 TO 2 FEET OF WATER...INCLUDING RT 117...HOPKINS HILL ROAD...LAUREL AVENUE...TIOGUE AVENUE...AND SANDY BOTTOM ROAD WITH CARS STUCK IN THE FLOOD WATERS AT ALL LOCATIONS.
Sep 2, 1:42 PM EDTFLOODCoventry, RISECTIONS OF RTE 117 FKOODED W 1-2 FEET OF WATER
Sep 2, 1:42 PM EDTFLOODCoventry, RISECTIONS OF RTE 117 FLOODED W 1-2 FEET OF WATER
Sep 2, 1:43 PM EDTFLOODWarwick, RITHREE FEET OF WATER COVERING BALD HILL ROAD.
Sep 2, 1:48 PM EDTFLOODCoventry, RIHOPKINS HILL RD CLOSED
Sep 2, 1:52 PM EDTFLOODCoventry, RIROUTE 116 KNOTTY OAK ROAD AT GERVIS STREET WAS WASHED OUT.
Sep 2, 1:58 PM EDTFLOODCoventry, RISANDY BOTTOM RD AT MAIN ST CLOSED DUE TO FLOODING
Sep 2, 2:00 PM EDTFLOODCranston, RIWATER RESCUE BY BOAT AT WELLINGTON AND ESSEX STREETS.
Sep 2, 2:10 PM EDTFLOODWest Greenwich, RICOUPLE RESCUED FROM STRANDED CAR ON ROUTE 3 NEAR THE HIGH SCHOOL.
Sep 2, 2:20 PM EDTFLOODCranston, RIFIRE DEPT RESCUE OCCUPANTS OF CAR STUCK IN FLOOD ON OAKLAW AVE
Sep 2, 2:20 PM EDTFLOODCranston, RIFIRE DEPT RESCUE OCCUPANTS OF CAR STUCK IN FLOOD ON OAKLAWN AVE
Sep 2, 2:31 PM EDTFLOODWest Warwick, RIWALL COLLAPED DUE HEAVY RAIN NEW LONDON AVE AT PROVIDENCE ST
Sep 2, 2:31 PM EDTFLOODWest Warwick, RIWALL COLLAPSED DUE TO HEAVY RAIN ON NEW LONDON AVE AT PROVIDENCE ST
Sep 2, 2:50 PM EDTFLOODCranston, RICRANSTON ST BY SOLITRO BAKERY UNDER 1 TO 2 FEET OF WATER
Sep 2, 2:53 PM EDTFLOODCranston, RIFIRE DEPT EVACUATED APPROX 30 PEOPLE FROM APARTMENT COMPLEX ON OAKLAND AVE. FIRST FLOOR APARTMENTS FLOODED TO CEILINGS
Sep 2, 2:53 PM EDTFLOODCranston, RIFIRE DEPT RESCUED APPROX 30 PEOPLE FROM APARTMENT COMPLEX ON OAKLAND AVE. FIRST FLOOR APARTMENTS FLOODED TO CEILINGS
Sep 2, 2:54 PM EDTFLOODCranston, RIHOPPING HILL ROAD AND ROUTE 33 EAST OF SANDY BOTTOM ROAD WERE CLOSED DUE TO FLOODING.
Sep 2, 3:00 PM EDTFLOODCranston, RIBUDLONG RD...ONE LANE DAMAGED BY FLOODING
Sep 2, 3:06 PM EDTFLOODWarwick, RIPOST ROAD AND AIRPORT ROAD NEAR TF GREEN WERE FLOODED AND IMPASSABLE. PARTS OF POST ROAD WERE CLOSED.
Sep 2, 3:08 PM EDTFLOODCranston, RIRESERVOIR AVENUE WAS FLOODED.
Sep 2, 3:10 PM EDTFLOODCranston, RIRTE 10 SOUTH AT I95 CLOSED DUE TO FLOODING
Sep 2, 3:42 PM EDTFLOODCranston, RIPONTIAC AVE IMPASSABLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WGUS51 KBOX 021704
FFWBOX
RIC001-003-007-009-022000-
/O.NEW.KBOX.FF.W.0054.130902T1704Z-130902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
104 PM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KENT COUNTY IN RHODE ISLAND...
  NORTHWESTERN BRISTOL COUNTY IN RHODE ISLAND...
  PROVIDENCE COUNTY IN RHODE ISLAND...
  WASHINGTON COUNTY IN RHODE ISLAND...

* UNTIL 400 PM EDT

* AT 101 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS MUCH OF RHODE ISLAND. MUCH OF CENTRAL RHODE 
  ISLAND RECEIVED 3 TO 5 INCHES OF RAIN YESTERDAY. ADDITIONAL 
  THUNDERSTORMS WILL MOVE OVER RHODE ISLAND FROM SOUTHEAST 
  CONNECTICUT AS WELL AS FROM THE WATERS SOUTH OF THE STATE. RADAR 
  INDICATED 1 TO 2 INCHES OF RAINFALL FOR THESE STORMS. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...EAST PROVIDENCE...
  COVENTRY...CUMBERLAND...NORTH PROVIDENCE...SOUTH KINGSTOWN...WEST
  WARWICK...JOHNSTON...NORTH KINGSTOWN...WESTERLY...SMITHFIELD...
  LINCOLN...CENTRAL FALLS...BARRINGTON...NARRAGANSETT...EAST
  GREENWICH...SCITUATE...GLOCESTER...HOPKINTON...CHARLESTOWN...
  RICHMOND...EXETER...WEST GREENWICH AND FOSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAPID AND POTENTIALLY LIFE THREATENING FLOODING OF SMALL STREAMS AND
ROADWAYS IS IMMINENT. HEAD TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE
THROUGH FLOODED ROADS. FIND ALTERNATE ROUTES.

MOST FLOOD DEATHS OCCUR IN VEHICLES. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.

&&

LAT...LON 4183 7178 4193 7140 4175 7133 4179 7137
      4173 7139 4172 7136 4167 7137 4169 7145
      4166 7144 4167 7143 4166 7141 4159 7140
      4158 7145 4152 7141 4140 7146 4136 7149
      4138 7153 4137 7153 4133 7179

$$

AED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:47 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 2, 10:47 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1047 AM EDT MON SEP 2 2013

.SYNOPSIS...

A TROUGH OF LOW PRESSURE ACROSS THE NORTHEAST WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND POTENTIAL
FLOODING TODAY.  A BRIEF LULL IS POSSIBLE TONIGHT BEFORE ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY...WITH A FEW STRONG
STORMS POSSIBLE CONTAINING GUSTY WINDS AND MORE HEAVY RAIN AS A COLD
FRONT MOVES ACROSS THE REGION. DRIER...COOLER AND MUCH LESS HUMID
WEATHER ARRIVES FOR THE MIDDLE AND END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

**FLASH FLOOD WATCH REMAINS IS IN EFFECT**

1030 AM UPDATE...

SYNOPTICALLY...LOW PRESSURE CENTER OVER THE NORTHERN GREAT LAKES
WILL DEEPEN AS THE MID- TO UPPER-LEVEL TROUGH AMPLIFIES AND LIFTS
NORTHEASTWARD ACROSS QUEBEC INTO TUESDAY. STOUT SOUTHERLY FLOW
AHEAD OF AN ATTENDANT TRAILING COLD FRONT WILL CONTINUE TO ADVECT
NORTHWARD A DEEP-RICH TROPICAL AIRMASS INTO PORTIONS OF THE
NORTHEASTERN CONUS.

GOING FURTHER IN DETAIL...IT APPEARS THE BETTER THETAE TONGUE AND
ACCOMPANY ADVECTION REMAINS EAST OF THE REGION /CONSIDER H85
MOIST CONVERGENCE FROM SPC MESOANALYSIS/...FLOWING NORTHWARD INTO
NORTHERN NEW ENGLAND WHERE THE BETTER LOW-LEVEL CONVERGENCE NOW
RESIDES /YESTERDAY IT WAS OVER THE FORECAST AREA/. IN FACT PER SPC
MESOANALYSIS...SOUTHERN NEW ENGLAND FINDS ITSELF MORE FAVORABLY IN
AN AREA OF LOW-LEVEL DIFFLUENCE.

BUT CONSIDERING THE AIRMASS DETERMINED FROM 12Z SOUNDINGS OUT OF
ALBANY AND LONG ISLAND NEW YORK /MAINLY MOIST ADIABATIC WITH A FEW
LEVELS EXHIBITING STEEPER LAPSE RATES/...WE REMAIN UNDERNEATH A
SOUPY AIRMASS WITH PWATS AROUND 2 INCHES AND SURFACE DEWPOINTS
EXCEEDING 70 DEGREES. WITH BREAKS IN THE CLOUD DECKS AND DIURNAL
HEATING... THE BOUNDARY LAYER IS DESTABILIZING IN PLACES. MUCAPES
GRADUALLY RISING UP TO AROUND 1000 J/KG. THIS COMBINED WITH THE
BROADSCALE FORCING ACROSS THE REGION WITH FALLING HEIGHTS AND
CYCLONIC LIFT ASSOCIATED WITH THE AMPLIFYING TROUGH...IT IS NO
SURPRISE WE ARE SEEING THUNDERSTORMS DEVELOPING TOWARDS MIDDAY AND
EXPECTING CONTINUED ACTIVITY INTO EVENING.

THE ATMOSPHERE STILL HAS THE EFFECTIVENESS OF PRODUCING STORMS
THAT CAN RESULT IN RAINFALL RATES OF 1 TO 3 INCHES IN AN HOUR.
THANKFULLY THE STORMS ARE MOVING FASTER WITH THE MEAN WIND FLOW
COMPARED TO YESTERDAY...BUT WITH SOILS SO SATURATED FROM PREVIOUS
DAYS RAINS...FLASH FLOODING REMAINS A THREAT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

TONIGHT...
GOOD MODEL AGREEMENT THAT THERE SHOULD BE A BIT OF A LULL TONIGHT
WITH DEEP MOISTURE PLUME MOVING OFFSHORE. HOWEVER WILL KEEP LOW
POPS IN THE FORECAST GIVEN THE CONTINUED CYCLONIC FLOW ALOFT. WARM
AND MUGGY CONDITIONS CONTINUE ALONG WITH SOME PATCHY FOG.

TUE...
COLD FRONT MOVES ACROSS THE AREA. STRONG JET DYNAMICS COUPLED
WITH MODEST INSTABILITY /BY SEP STANDARDS/ YIELDS A LOW RISK OF
STRONG TO PERHAPS A FEW SEVERE STORMS WITH HIGHEST RISK ACROSS
EASTERN MA AND RI WHERE LOW LEVEL CONVERGENCE AND INSTABILITY
SHOULD BE GREATEST. GIVEN THESE PARAMETERS INCLUDED SOME ENHANCE
WORDING /GUSTY WINDS AND HEAVY RAIN/ IN THE FORECAST.

ANOTHER WARM AND HUMID DAY IN THE PREFRONTAL AIRMASS...BUT SHOULD
SEE SOME DRIER AIR ADVECTED INTO WESTERN NEW ENGLAND LATER IN THE
DAY WITH THE FROPA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

HIGHLIGHTS...

* ISOLATED SHOWERS POSSIBLE ON THURS FROM COLD FRONT
* SEASONABLE AND LESS HUMID FOR THE REST OF THE WEEK

CONFIDENCE LEVEL/MODEL GUIDANCE...
INCREASING CONFIDENCE IN THE FORECAST. HAVE HIGH CONFIDENCE IN
PRECIP CHANCES FOR THE WEEK WITH LOWER CONFIDENCE FOR THE WEEKEND
DUE TO TIMING. HIGH CONFIDENCE IN TEMPERATURE TRENDS AS WELL. MUCH
OF THE EARLY SEPTEMBER WEATHER PATTERN WILL FOCUS ON THE RIDGE OUT
WEST AND THE TROUGH OVER THE EAST COAST. 00Z GUIDANCE IN GOOD
AGREEMENT THAT THE UPPER-LEVEL TROUGH PREVAILS ACROSS EASTERN
CANADA AND VERY SLOWLY LIFTS OUT INTO THE NORTHERN ATLANTIC OCEAN
BY THE WEEKEND. HOWEVER EXPECT A SERIES OF SHORTWAVES TO MIGRATE
THROUGH THE UPPER GREAT LAKES AND ST LAWRENCE VALLEY. THE RESULT
IS...TWO APPRECIABLY NOTICEABLE CANADIAN FRONTAL PASSAGES THROUGH
NEW ENGLAND. THE FIRST WOULD WILL MOVE THROUGH THE REGION ON
THURSDAY WHILE THE SECOND ONE PASSES SOMETIME THIS WEEKEND. FOR
THIS FORECAST TRENDED TOWARDS THE PREVIOUS AND WPC/GFS ENSEMBLES
AS THEY HAVE HAS A BETTER HANDLE ON THE SYSTEMS THE PAST FEW DAYS.

DETAILS...

WEDNESDAY INTO THURSDAY...
COLD FRONT WILL BE WELL OFFSHORE BY WEDNESDAY ALLOWING FOR LARGE
SCALE SUBSIDENCE. A WEAK SURFACE HIGH PRESSURE WILL TRY TO PUSH
INTO THE REGION ALLOWING FOR DRY WEATHER AND COOLER DEWPOINTS FOR
WEDNESDAY. THIS SHOULD MAKE UP FOR THE DAMP HOLIDAY WEEKEND. THE
FIRST CANADIAN COLD FRONT WILL MOVE THROUGH LATE WEDNESDAY INTO
THURSDAY AS AN UPPER LEVEL DISTURBANCE PUSHES THROUGH THE LONG
WAVE TROUGH. A LOT OF DRY AIR IS IN PLACE ACROSS THE REGION SO
HAVE LOW CONFIDENCE IF ANY PRECIPITATION WILL OCCUR AS GFS
ENSEMBLES HAVE LITTLE TO NO QPF. THEREFORE KEPT LOW POP FORECAST
AND MENTIONED ONLY ISOLATED SHOWERS AT BEST. COOLER AIRMASS BEHIND
THE FRONT WILL DROP TEMPS TO THE MID 40S TO LOW 50S...DEF A FALL
LIKE AIRMASS.

FRIDAY INTO THE WEEKEND...
TEMPERATURES WILL MODERATE BACK ON FRIDAY AS HIGH PRESSURE BUILDS
ACROSS THE REGION. SECOND CANADIAN FRONT WILL PUSH THROUGH THE
REGION OVER THE WEEKEND. TRENDED TOWARDS THE MORE AMPLIFIED
GFS...WITH THE FRONTAL PASSAGE ON SUNDAY. HOWEVER BECAUSE OF
UNCERTAINTY KEPT THE MENTION FOR SATURDAY AS WELL. REGARDLESS
EXPECT ANOTHER FALL LIKE COOL DOWN BEHIND THE FRONT.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

15Z UPDATE...

LOW CONFIDENCE FORECAST. WITH CERTAINTY...WIDESPREAD RA/TSRA THRU
THE AFTERNOON INTO EVENING HOURS. EXPECT TEMPO MVFR/IFR IMPACTS
WITH ANY STORMS. WILL NEED TO BE CONCERNED WITH LIGHTNING WHICH
WILL REQUIRE THE ISSUANCE OF AWW/S.

COULD BE A LULL IN THE EVENING WITH SOUPY CONDITIONS PRECEDING
THE COLD FRONT WHICH IS EXPECTED TOWARDS MORNING INTO MIDDAY.
EXPECT WIDESPREAD FOG...ESPECIALLY FOR SOUTH-SHORELINE TERMINALS.
THERE IS THE DISTINCT POSSIBILITY OF ADDITIONAL TSRA ACTIVITY
PRIOR TO COLD FRONTAL PASSAGE MAINLY FOR THE EASTERN HALF OF NEW
ENGLAND ON TUESDAY. MVFR/IFR IMPACTS WITH ANY STORMS ALONG WITH
GUSTY WINDS.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. WATCHING RADAR TRENDS
TO THE WEST ACROSS CENTRAL NEW ENGLAND AND TRYING TO TIME THOSE
ACCORDINGLY. SEA-BREEZE PRESENTLY SHOULD WASH OUT AND BECOME MORE
SOUTHERLY WITH APPROACH AROUND 16-18Z.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. LINE OF STORMS INTO
FAR WESTERN NEW ENGLAND SHOULD COME IN AROUND 16Z. WILL AMEND AS
THREATS ARE DETERMINED. TEMPO FOR NOW.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT...HIGH CONFIDENCE ON TRENDS. LOW CONFIDENCE ON
TIMING. MVFR/IFR CONDITIONS LIKELY IN SHOWERS AND FOG. PERIODS OF
HEAVY RAIN AND THUNDER.

WEDNESDAY THROUGH FRIDAY...MODERATE TO HIGH CONFIDENCE.  VFR.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY...
SCATTERED SHOWERS AND TSTMS WITH FREQUENT LIGHTNING AND HEAVY
DOWNPOURS. LIGHT SSW WINDS CONTINUE. PATCHY FOG. SEAS...A
COMBINATION OF SMALL SSW WIND WAVES AND SE SWELLS.

TONIGHT...
MOST OF THE SHOWERS AND TSTMS MOVE OFFSHORE. PATCHY FOG CONTINUES
ALONG WITH LIGHT SSW WINDS.

TUE...
COLD FRONT ENTERS SOUTHERN NEW ENGLAND. EXPECT SCT SHOWERS AND
TSTMS WITH THE POTENTIAL FOR A FEW STRONG GUSTY STORMS. TSTMS
SHOULD MOVE OFFSHORE DURING THE EARLY EVENING. SSW WINDS WILL
SHIFT TO WEST WITH THE FRONTAL PASSAGE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUESDAY NIGHT...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA.
A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SE
WATERS. AT NIGHT...FOG MAY LIMIT VISIBILITIES.

WEDNESDAY THROUGH FRIDAY...QUIET BOATING WEATHER EXPECTED WITH WINDS
AND SEAS BELOW SMALL CRAFT CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MAZ002>021-026.
NH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NHZ011-012-015.
RI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR RIZ001>007.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...SIPPRELL
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN/SIPPRELL
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Sep 2, 10:51 AM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1051 AM EDT MON SEP 2 2013

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-031500-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
1051 AM EDT MON SEP 2 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCLUDING CAPE COD AND THE ISLANDS...ALL OF RHODE
ISLAND EXCLUDING BLOCK ISLAND...AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING
TO FLOODING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-031500-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
1051 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND THE ISLANDS...
INCLUDING BLOCK ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THERE IS A LOW RISK
FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING
TO FLOODING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-031500-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1051 AM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 2, 11:33 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1133 AM EDT MON SEP 2 2013

CTZ002-003-021615-
TOLLAND-HARTFORD-
1133 AM EDT MON SEP 2 2013

...STRONG THUNDERSTORM IN HARTFORD AND TOLLAND COUNTIES...

AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINDSOR
LOCKS TO NEAR SOUTHINGTON...AND WAS MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...ENFIELD...SOUTHINGTON...GLASTONBURY...NEWINGTON...
VERNON...WINDSOR...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...
FARMINGTON...BLOOMFIELD...BERLIN...ROCKY HILL AND AVON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4161 7293 4199 7262 4200 7214 4196 7217
      4196 7222 4189 7222 4159 7242 4158 7246
      4164 7250 4163 7271 4158 7275 4157 7280
      4155 7282 4157 7285 4155 7285 4156 7288
      4156 7295
TIME...MOT...LOC 1533Z 269DEG 16KT 4191 7262 4155 7292

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:21 AM EDTFlash Flood WatchBOXBristol, Kent, Newport, Providence, Washington21 hr
Sep 2, 5:17 AM EDTAreal Flood AdvisoryBOXKent, Newport, Washington58 min
Sep 2, 3:17 PM EDTRiver Flood WarningBOXKent, Providence12 hr

Nearby

Flash Flood Warnings in Rhode Island, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.